Alert archive / Missouri / Wind Chill Advisories in 2008

Wind Chill Advisory 4, NWS Kansas City, MO

February 19, 200821 counties in Missouri; Doniphan County, Kansas

NWS Kansas City, MO issued this wind chill advisory at Feb 19, 2008, 3:42 PM CST for 21 counties in Missouri; Doniphan County, Kansas. It took effect at Feb 20, 2008, 2:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2008, 3:42 PM CST (21:42 UTC)
In effect from
Feb 20, 2008, 2:00 AM CST
Expired
Feb 20, 2008, 11:00 AM CST
In force
9 hr
Issued by
NWS Kansas City, MO
All 22 counties

Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 144 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KEAX 192142
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
342 PM CST TUE FEB 19 2008

...DANGEROUSLY COLD WILD CHILL TEMPERATURES EXPECTED ACROSS NORTHERN
MISSOURI AND NORTHEAST KANSAS LATE TONIGHT AND WEDNESDAY MORNING...

.A STRONG ARCTIC COLD FRONT WILL PLUNGE SOUTHEAST FROM NEBRASKA AND
IOWA AND THROUGH THE NORTHERN HALF OF MISSOURI OVERNIGHT. BRISK
NORTHERLY WINDS FROM 15 TO 25 MPH WILL SEND TEMPERATURES BELOW ZERO
ACROSS MUCH OF NORTHERN MISSOURI BY DAYBREAK WEDNESDAY. THE
COMBINATION OF THE STRONG NORTHERLY WINDS AND VERY COLD TEMPERATURES
WILL RESULT IN WIND CHILL READINGS BETWEEN 15 BELOW AND 24 BELOW ZERO
OVER THE REGION. TEMPERATURES WILL BE SLOW TO WARM DURING THE MORNING
HOURS AND WILL STRUGGLE TO MAKE IT ABOVE 10 DEGREES IN THE AFTERNOON. 

KSZ102-MOZ001>008-011>017-020>025-200545-
/O.NEW.KEAX.WC.Y.0004.080220T0800Z-080220T1700Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-
INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON...
HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA
342 PM CST TUE FEB 19 2008

...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 11 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM CST
WEDNESDAY. 

GUSTY NORTHERLY WINDS BETWEEN 15 AND 25 MPH WILL PUSH INTO NORTHERN
MISSOURI BY LATE THIS EVENING AS AN ARCTIC COLD FRONT BARRELS
SOUTHEAST THROUGH THE REGION. TEMPERATURES WILL PLUMMET INTO THE
SINGLE DIGITS AFTER MIDNIGHT...BOTTOMING OUT WITH READINGS BELOW ZERO
SHORTLY AFTER SUNRISE WEDNESDAY. THE COMBINATION OF STRONG NORTHERLY
WINDS AND BITTERLY COLD TEMPERATURES WILL PRODUCE DANGEROUSLY COLD
WIND CHILLS BETWEEN 15 AND 24 BELOW ZERO FROM SHORTLY AFTER MIDNIGHT
UNTIL VERY LATE WEDNESDAY MORNING. THE WINDS WILL GRADUALLY WEAKEN
WEDNESDAY MORNING AND TEMPERATURES WILL BE SLOW TO RISE...BUT ENOUGH
TO SEE WIND CHILL READINGS WARM ABOVE 15 BELOW ZERO BY 11 AM. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH
WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU COVER YOUR HEAD...WEAR GLOVES...AND
DRESS IN LAYERED CLOTHING. 


$$

MJ
3 follow-up statements
000 
WWUS43 KEAX 200256
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
856 PM CST TUE FEB 19 2008

...DANGEROUSLY COLD WILD CHILL TEMPERATURES EXPECTED ACROSS
NORTHERN MISSOURI AND NORTHEAST KANSAS LATE TONIGHT AND WEDNESDAY
MORNING...

.A STRONG ARCTIC COLD FRONT WILL SURGE SOUTH FROM NEBRASKA
AND IOWA AND THROUGH THE NORTHERN HALF OF MISSOURI OVERNIGHT.
BLUSTERY NORTH WINDS FROM 15 TO 25 MPH WILL RESULT IN BONE CHILLING
WIND CHILLS AS TEMPERATURES FALL BELOW ZERO ACROSS MUCH OF NORTHERN
MISSOURI BY DAYBREAK WEDNESDAY. THE COMBINATION OF THE STRONG
NORTHERLY WINDS AND VERY COLD TEMPERATURES WILL RESULT IN WIND CHILL
READINGS BETWEEN 15 TO NEAR 25 BELOW ZERO ACROSS MUCH OF NORTHERN
MISSOURI AND ADJACENT NORTHEAST KANSAS. TEMPERATURES WILL BE SLOW TO
WARM DURING THE MORNING HOURS AND WILL STRUGGLE TO MAKE IT ABOVE 10
DEGREES IN THE AFTERNOON.

KSZ102-MOZ001>008-011>017-020>025-201100-
/O.CON.KEAX.WC.Y.0004.080220T0800Z-080220T1700Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-
INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON...
HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA
856 PM CST TUE FEB 19 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM CST
WEDNESDAY. 

AT 9 PM...LATEST OBSERVATIONAL DATA SHOWED AN ARCTIC COLD FRONT
BEGINNING TO PUSH INTO NORTHERN MISSOURI. A DRAMATIC TEMPERATURE
DROP WAS LAGGING ABOUT 50 MILES BEHIND THIS FRONT...AND WILL BEGIN 
TO BLAST INTO NORTHERN BEFORE MIDNIGHT.

BLUSTERY NORTH WINDS OF 15 TO 25 MPH WILL RESULT IN BONE CHILLING
WIND CHILLS LATE TONIGHT INTO WEDNESDAY MORNING AS TEMPERATURES
PLUMMET THROUGH THE TEENS...SINGLE DIGITS AND BOTTOM OUT BELOW ZERO
BY 8 AM. THE COMBINATION OF GUSTY NORTHERLY WINDS AND BITTERLY COLD
TEMPERATURES WILL PRODUCE DANGEROUSLY COLD WIND CHILLS FROM 15 TO
NEAR 25 BELOW ZERO FROM SHORTLY AFTER MIDNIGHT UNTIL VERY LATE
WEDNESDAY MORNING. THE WINDS WILL GRADUALLY WEAKEN WEDNESDAY MORNING
AND TEMPERATURES WILL BE SLOW TO RISE...BUT ENOUGH TO SEE WIND CHILL
READINGS WARM ABOVE 15 BELOW ZERO BY 11 AM.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH
WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU COVER YOUR HEAD...WEAR GLOVES...
AND DRESS IN LAYERED CLOTHING.

$$

BOOKBINDER
000 
WWUS43 KEAX 201008
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
408 AM CST WED FEB 20 2008

...DANGEROUSLY COLD WILD CHILL TEMPERATURES CONTINUE ACROSS
NORTHERN MISSOURI AND NORTHEAST KANSAS THROUGH WEDNESDAY MORNING...

A STRONG ARCTIC COLD FRONT HAS BARRELED THROUGH THE REGION
TONIGHT...BRINGING BLUSTERY NORTH WINDS FROM 15 TO 25 MPH AND BONE
CHILLING TEMPERATURES TO THE AREA. TEMPERATURES WILL BE SLOW TO WARM
DURING THE MORNING HOURS AND WILL STRUGGLE TO MAKE IT ABOVE 10
DEGREES IN THE AFTERNOON.

KSZ102-MOZ001>008-011>017-020>025-201700-
/O.CON.KEAX.WC.Y.0004.000000T0000Z-080220T1700Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-
INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON...
HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA
408 AM CST WED FEB 20 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING. 

EARLY THIS MORNING...TEMPERATURES HAVE ALREADY FALLEN INTO THE SINGLE
DIGITS ABOVE ZERO...TO THE SINGLE DIGITS BELOW ZERO IN SOUTHERN IOWA.
THESE COLD TEMPERATURES ALONG WITH A BLUSTERY NORTH WIND BETWEEN 20
AND 30 MPH HAVE ALREADY PRODUCED WIND CHILLS BETWEEN 15 AND 20 BELOW
ZERO IN MANY LOCATIONS ACROSS NORTHEASTERN KANSAS AND NORTHERN
MISSOURI.

TEMPERATURES WILL CONTINUE TO FALL THROUGH DAYBREAK...BOTTOMING OUT
NEAR ZERO OR EVEN SLIGHTLY BELOW ZERO BY 8 AM. AS A
RESULT...DANGEROUSLY COLD WIND CHILLS APPROACHING 25 DEGREES BELOW
ZERO WILL CONTINUE INTO THE MID MORNING HOURS. WINDS WILL GRADUALLY
WEAKEN WEDNESDAY MORNING...ALLOWING WIND CHILLS TO SLOWLY CLIMB BACK
ABOVE THE 15 DEGREES BELOW ZERO MARK BY 11 AM. HOWEVER WEDNESDAY WILL
REMAIN VERY COLD...AS TEMPERATURES ARE EXPECTED TO ONLY RISE INTO THE
SINGLE DIGITS ABOVE ZERO IN THE AFTERNOON.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH
WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU COVER YOUR HEAD...WEAR GLOVES...
AND DRESS IN LAYERED CLOTHING.

$$

DUX
000 
WWUS43 KEAX 201658
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1058 AM CST WED FEB 20 2008

...WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE...


KSZ102-MOZ001>008-011>017-020>025-201800-
/O.EXP.KEAX.WC.Y.0004.000000T0000Z-080220T1700Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-
INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON...
HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA
1058 AM CST WED FEB 20 2008

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING. 

TEMPERATURES HAVE RISEN ABOVE ZERO ACROSS MOST LOCATIONS LATE THIS
MORNING REDUCING THE DANGEROUS WIND CHILL THREAT. HOWEVER...WIND CHILL
VALUES WILL CONTINUE TO HOVER BELOW ZERO FOR MANY LOCATIONS ACROSS
NORTHERN MISSOURI THROUGH THE REMAINDER OF THIS MORNING AND INTO HE
AFTERNOON HOURS. PRECAUTIONS SHOULD CONTINUE TO BE TAKEN TO REDUCE
THE RISK OF FROSTBITE DUE TO PROLONGED EXPOSURE TO THE COLD. 

$$

DEROCHE

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 19, 11:50 AM CST, 3 hours 52 minutes earlier.

Area forecast discussion, Feb 19, 11:50 AM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1150 AM CST TUE FEB 19 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/1015 AM CST TUE FEB 19 2008/
MAKING SOME QUICK ADJUSTMENTS TO ADD MORE CLOUDS FOR MOST OF THE DAY
EXCEPT FOR SOUTHWESTERN COUNTIES WHERE MORE SUN ANTICIPATED. WARM
ADVECTION MID CLOUDS COMING IN 2 WAVES WITH LEAD BAND MOVING
EASTWARD ACROSS THE CWA AND A SECOND AREA DROPPING QUICKLY SOUTHEAST
FROM EASTERN NEBRASKA. WILL NEED TO LOWER HIGH TEMPERATURES OVER
NORTHERN AND CENTRAL SECTIONS OF CWA. LITTLE CHANGE NEEDED IN THE
SOUTHWESTERN COUNTIES.

MJ

&&

.PREV DISCUSSION...
/316 AM CST TUE FEB 19 2008/
WINTER WILL CONTINUE TO HOLD ITS GRIP ON THE CENTRAL UNITED STATES
FOR MUCH OF THE WEEK...PROVIDING SEVERAL REMINDERS THAT WERE STILL
11 DAYS AWAY FROM THE END OF METEOROLOGICAL WINTER.  IN THE SHORT
TERM...WATCHING LATEST AREA OF COLD SFC HIGH PRESSURE NOW DRIFT TO
THE SOUTH OF THE CWA. TEMPERATURES HAVE RESPONDED WELL TO THE CLEAR
SKIES AND COLD AIR ADVECTION...DROPPING INTO THE SINGLE DIGITS NEAR
THE MO/IA BORDER.  IF YOU MISSED THIS AREA OF HIGH PRESSURE AND ITS
COLD FRONT EARLIER ON MONDAY...DONT WORRY AS YET ANOTHER VERY COLD
SFC HIGH IS WAITING IN THE WINGS OVER MANITOBA.

THIS NEXT SURGE OF COLD AIR WILL RIDE BEHIND A SFC COLD FRONT
EXPECTED TO PLUNGE SOUTHWARD INTO THE NORTHERN CWA BY 00Z TODAY.
HOWEVER OUT AHEAD OF THIS FRONT...INDICATIONS ARE THAT AN AREA OF
MID-LVL FRONTOGENESIS COMBINED WITH A MODEST AREA OF H7-H3 Q-VECTOR
DIVERGENCE WILL PASS THROUGH PORTIONS OF SOUTHERN MN...NORTH CENTRAL
IOWA AND ILLINOIS AHEAD OF UPR-LVL DISTURBANCE DROPPING SOUTH OUT OF
EASTERN MANITOBA.  FEEL THAT WHILE THE HIGHEST PROBABILITIES OF SOME
LIGHT SNOW WILL TAKE PLACE OVER THOSE AREAS...WOULDT BE SHOCKED IF
THE NORTHEASTERN THIRD OF THE CWA DOES NOT SEE A FEW SNOW SHOWERS.

HIGHS WILL REMAIN TRICKY TODAY AND HAVE GENERALLY FOLLOWED THE
SLIGHTLY COOLER MET GUIDANCE. AS LOW-LVL FRONT APPROACHES...THERMAL
RIDGE WILL BUCKLE AND SLIDE EASTWARD OVER THE AREA. WITH A WESTERLY
H85 WIND COMPONENT PUSHING 0-4 DEGREE CELSIUS AIR WESTWARD...GOOD
POSSIBILITY THAT AREAS FROM TOPEKA TO BUTLER SW COULD REACH THE UPR
40S TO 50S WITH COOLER READINGS FURTHER NE.

ONCE THIS FRONT BARRELS THROUGH TOMORROW EVENING...TEMPERATURES WILL
QUICKLY FALL.  SOURCE REGION FOR THIS COLD AIR IS CURRENTLY SITTING
IN THE -25 TO -35 DEGREES CELSIUS RANGE.  WHILE AIRSTREAM
TRAJECTORIES PUSH THE COLDEST BRUNT OF THE AREA OVER THE RELATIVELY
LOW SNOW PACK AREAS OF THE DAKOTA AND NEBRASKA...STILL EXPECTING
AREAS NORTH OF I-70 TO FALL INTO THE SINGLE DIGITS OR BELOW ZERO
NEAR THE IA BORDER.  TO MAKE MATTERS WORSE...BEHIND THIS FRONT WILL
BE VERY GUSTY WINDS WITH 20-30 MPH WINDS EXPECTED.  THIS COMBINATION
OF STRONG WINDS ALONG WITH BONE CHILLING TEMPERATURES WILL DROP WIND
CHILLS INTO THE PERISHINGLY COLD -15 TO -25 DEGREE RANGE ACROSS
AREAS NORTH OF HWY 36. AT THIS TIME THERE APPEARS TO BE LITTLE CLOUD
COVER BEHIND THIS FRONT WHICH WOULD INHIBIT THE FALLING
TEMPERATURES...SO THERE IS A HIGH PROBABILITY ATTM THAT A WIND CHILL
ADVISORY WILL BE ISSUED LATER TODAY FOR A PORTION OF NORTHERN
MISSOURI.

OUR CONCERNS THEN TURN TO WEDNESDAY NIGHT THROUGH THURSDAY AS
GUIDANCE IS STILL INDICATING A RETURN OF UNSETTLED WINTER WEATHER.
GENERALLY FOLLOWED A BLEND OF THE NAM/ECMWF FOR THIS TIME PERIOD.
THIS BEING SAID...MODELS ARE DOING BETTER WITH THE TWO KEY ELEMENTS
IN THIS TIMEFRAME...ONE BEING A NORTHERN STREAM TROUGH AND THE
SECOND BEING A CUTOFF LOW OVER THE SW CONUS.  BY WEDNESDAY NIGHT
ISENTROPIC LIFT WILL BEING TO INCREASE IN RESPONSE TO A COMBINATION
OF THE APPROACHING UPR LVL SYSTEMS.  GFS IS VERY BULLISH IN QPF FOR
LATE WED NIGHT/THU MORNING...AND I FEEL THIS IS IN RESPONSE TO AN
ABNORMALLY FAST SATURATION OF THE LOWEST LAYERS OF THE ATMOSPHERE.
MY BIG ISSUE IS THAT ONCE AGAIN WE AREA GOING TO BE ADVECTING A VERY
DRY LOW-LVL AIRMASS IN FROM THE NE/E AS SFC HIGH PRESSURE ONLY
SLOWLY EDGES EASTWARD.  THUS...FEEL THE HIGHEST POPS SHOULD REMAIN
FOCUSED IN AREAS SOUTH OF THE MO RIVER.

NEVERTHELESS...A QUICK BURST OF WAA PRECIP IS EXPECTED.  THERMAL
PROFILES WOULD INDICATE THE POTENTIAL FOR MUCH OF THE AREA TO REMAIN
AS SNOW DURING THIS EVENT...AS BEST WAA IS ACTUALLY FOCUSED IN A
MORE NELY DIRECTION.  HOWEVER...DO FEEL THAT ENOUGH WARM AIR MAY BE
REALIZED OVER THE SOUTHERN TIER OF COUNTIES TO INCLUDE A MENTION OF
SLEET IN WITH THE SNOW.  DUE TO THE QUICK NATURE OF THE
SYSTEM...ACCUMULATIONS WILL BE LIMITED...HOWEVER A FEW INCHES OF
SNOW COULD BE POSSIBLE SOUTH OF INTERSTATE 70.

THE AFOREMENTIONED NORTHERN STREAM TROUGH WILL DRIVE A HIGH AMOUNT
OF MOISTURE OUT OF THE AREA AHEAD OF THE WEAKENING SOUTHERN STREAM
DISTURBANCE.  HOWEVER GIVEN THE PROXIMITY OF THE PASSAGE OF THE UPR
LOW AND THE POTENTIAL FOR COLD AIR STRATO-CU SHOWERS IN THE
INTRUDING COLD AIR MASS...WILL LEAVE A SLIGHT CHANCE FOR SNOW IN THE
FORECAST FOR FRIDAY.

DUX

&&

.AVIATION...

FOR THE 18Z TAFS...VFR MID CLOUD CEILINGS AROUND 8K FEET WILL
PREVAIL INTO THE EVENING HOURS BEFORE DROPPING TO AROUND 5K FEET
BEHIND THE ARCTIC COLD FRONT...BEFORE CLEARING FROM NORTH TO SOUTH
AFTER 08Z. SOUTHERLY WINDS WILL VEER TO THE WEST LATE THIS AFTERNOON
OR EARLY EVENING AS A PRE-FRONTAL SURFACE TROUGH MOVES EAST ACROSS
KS. ARCTIC COLD FRONT STILL ON TRACK TO MOVE INTO THE STJ TERMINAL
EARLY THIS EVENING...REACHING THE KANSAS CITY TERMINALS LATE THIS
EVENING.  HOWEVER...THE STRONG/GUSTY NORTHERLY WINDS...15 TO 25
KTS...WILL LAG BY SEVERAL HOURS AFTER THE FRONTAL PASSAGE. INITIAL
WINDS WITH PASSAGE OF ARCTIC FRONT WILL LIKELY SWING TO THE
NORTHWEST AT AROUND 10KTS THEN 2-3 HOURS LATER INCREASE TO THE 15 KT
RANGE WITH GUSTS TO 25 KTS. UNRESTRICTED CEILINGS EXPECTED AFTER 10Z
BUT GUSTY NORTHERLY WINDS WILL CONTINUE.

MJ

&&

.CLIMATE...

SINCE WERE THROUGH JUST OVER HALF OF THE MONTH OF FEBRUARY...AND
WITH A RATHER COLD WEEK AHEAD...HERE ARE A FEW STATS ON THE CURRENT
STATUS OF KANSAS CITY AND ST. JOSEPH CLIMATE RANKING SO FAR THIS
MONTH.  KANSAS CITY INTERNATIONAL HAS HAD AN AVERAGE DAILY
TEMPERATURE OF 27.6 DEGREES OR -3.7 DEGREES BELOW NORMAL.  FEBRUARY
2008 THROUGH THE 18TH OF THE MONTH RANKS AS THE 32 COLDEST MONTH
WITH RECORDS DATING FROM 1888-2008.  KANSAS CITY INTERNATIONAL HAS
REPORTED 3.02 INCHES OF LIQUID PRECIPITATION WHICH IS 2.26 INCHES
ABOVE NORMAL.  THROUGH THE 18TH...FEBRUARY 2008 WOULD BE THE SECOND
WETTEST FEBRUARY ON RECORD WITH ONLY FEBRUARY 1911 RANKED HIGHER.

IN ST. JOSEPH AN AVERAGE DAILY TEMPERATURE OF 23.7 DEGREES OR -6.9
DEGREES BELOW NORMAL HAS BEEN RECORDED.  FEBRUARY 2008...THROUGH THE
18TH OF THE MONTH...RANKS AS THE 34 COLDEST MONTH WITH RECORDS
DATING FROM 1908-2008.  ST. JOSEPH ROSECRANS MEMORIAL AIRPORT HAS
REPORTED 2.33 INCHES OF LIQUID PRECIPITATION WHICH IS 1.71 INCHES
ABOVE NORMAL.  THROUGH THE 18TH...FEBRUARY 2008 WOULD BE THE 4TH
WETTEST FEBRUARY ON RECORD.

DUX

&&

EAX WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.
Hazardous weather outlook, Feb 19, 1:05 PM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
105 PM CST TUE FEB 19 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-201915-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
105 PM CST TUE FEB 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ARCTIC COLD FRONT WILL PLUNGE SOUTHWARD THROUGH THE REGION
TONIGHT. THE FRONT WILL REACH NORTHWEST MISSOURI AROUND SUNSET...AND
TO THE MISSOURI RIVER BY MIDNIGHT. BEHIND THIS COLD FRONT...NORTHERLY
WINDS BETWEEN 15 AND 25 MPH WITH SOME GUSTS NEAR MPH WILL BRING
EXTREMELY COLD AIR INTO THE LOWER MISSOURI RIVER VALLEY. BY WEDNESDAY
MORNING THIS COMBINATION OF COLD TEMPERATURES AND STRONG WINDS WILL
CREATE DANGEROUS WIND CHILLS FROM 15 TO 20 DEGREES BELOW ZERO ACROSS
MUCH OF NORTHERN MISSOURI.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEXT CHANCE FOR WINTRY PRECIPITATION WILL ARRIVE LATE WEDNESDAY
NIGHT WITH THE THREAT FOR SNOW LASTING INTO FRIDAY. TWO UPPER LEVEL
STORM SYSTEMS APPROACH THE AREA. THESE STORM SYSTEMS WILL COMBINE TO
PRODUCE THE POSSIBILITY FOR WINTRY PRECIPITATION OVER MUCH OF EASTERN
KANSAS AND MISSOURI. AT THIS TIME...TEMPERATURES APPEAR COLD ENOUGH
TO SUPPORT SNOW OVER MUCH OF THE OUTLOOK AREA...WITH THE POTENTIAL
FOR SLEET TO MIX IN WITH THE SNOW OVER AREAS SOUTH OF HIGHWAY 50
THURSDAY MORNING. DUE TO THE QUICK PROGRESSION OF THIS STORM SYSTEM
THROUGH THE AREA...SNOW ACCUMULATIONS WILL BE LIMITED. HOWEVER AT
THIS TIME 1 TO 3 INCHES OF SNOW MAY BE POSSIBLE IN AREAS ALONG AND TO
THE SOUTH OF THE INTERSTATE 70 CORRIDOR.

ALL INTERESTED PARTIES ARE URGED TO CONTINUE TO MONITOR FOR THE
LATEST FORECAST INFORMATION...AS A SLIGHT DEVIATION IN STORM TRACK
COULD CHANGE BOTH PRECIPITATION TYPE...AMOUNTS...AND LOCATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MJ

Nearby

Wind Chill Advisories in Missouri, 2008Wind Chill Advisories in Kansas, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.